Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 67, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Dec 27, 2016, 11:05 AM CST for Iowa County, Iowa. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2016, 11:05 AM CST (17:05 UTC)
- Expired
- Jan 1, 2017, 10:00 AM CST
- In force
- 5 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Iowa County, IA
The radar
The Quad Cities radar (KDVN), 127 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Iowa River at Marengo (MROI4).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05453100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
973
WGUS43 KDVN 271705
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 AM CST TUE DEC 27 2016
.River flooding occurring due to a combination of ice jams and snowmelt.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC095-280505-
/O.NEW.KDVN.FL.W.0067.161227T1705Z-170101T1600Z/
/MROI4.1.IC.000000T0000Z.161227T1330Z.161231T0400Z.NO/
1105 AM CST TUE DEC 27 2016
...Flood Warning in effect until Friday evening...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Iowa River at Marengo.
* Until Friday evening.
* At 10:00 AM Tuesday the stage was 14.8 feet...and falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Forecast...Fall below flood stage Friday evening. Ice action may cause
rapid fluctuations of a foot or more in river levels.
* Impact...At 14.0 feet...Water affects low-lying agricultural land
along the river.
&&
LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
4187 9230
$$
Haase4 follow-up statements
840
WGUS83 KDVN 280156
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CST TUE DEC 27 2016
.Updated information on flooding due to an ice jam along the Iowa River near
Marengo.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC095-281756-
/O.CON.KDVN.FL.W.0067.000000T0000Z-170101T1600Z/
/MROI4.1.IC.000000T0000Z.161227T1330Z.161231T0400Z.NO/
756 PM CST TUE DEC 27 2016
...Flood Warning remains in effect until Friday evening...
The Flood Warning continues for
The Iowa River at Marengo.
* Until Friday evening.
* At 7:00 PM Tuesday the stage was 14.5 feet...and falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Forecast...Hover around 14.5 feet through Thursday, then fall below flood stage
Friday evening. Ice action may cause rapid fluctuations in river levels.
* Impact...At 14.0 feet...Water affects low-lying agricultural land
along the river.
&&
LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
4187 9230
$$190
WGUS83 KDVN 280937
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 AM CST WED DEC 28 2016
.Flood warnings remain in effect for parts of the Iowa River in eastern Iowa and the Rock River
in Northern Illinois.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC095-290137-
/O.CON.KDVN.FL.W.0067.000000T0000Z-170101T1600Z/
/MROI4.1.IC.000000T0000Z.161227T1330Z.161231T0400Z.NO/
337 AM CST WED DEC 28 2016
...Flood Warning remains in effect until Friday evening...
The Flood Warning continues for
The Iowa River at Marengo.
* Until Friday evening.
* At 3:00 AM Wednesday the stage was 14.2 feet...and falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Recent activity...River levels have decreased over the
past several hours, which may be due to the breaking up of an
ice jam. Additional fluctuations of river levels around flood
stage will still be possible into Wednesday due to ice action.
* Forecast...Fall below flood stage Friday evening.
* Impact...At 14.0 feet...Water affects low-lying agricultural land
along the river.
&&
LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
4187 9230
$$
ILC073-161-195-290136-
/O.CON.KDVN.FL.W.0064.000000T0000Z-170104T1200Z/
/JOSI2.1.IC.161224T0645Z.161229T0600Z.170103T0000Z.NO/
337 AM CST WED DEC 28 2016
...Flood Warning remains in effect until Monday evening...
The Flood Warning continues for
The Rock River near Joslin.
* Until Monday evening.
* At 2:45 AM Wednesday the stage was 12.5 feet...and steady.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...Rise to 13.1 feet Thursday morning. Fall below flood
stage Monday evening.
* Impact...At 13.0 feet...Flooding of unprotected agricultural land
occurs. Water also affects Lundeens Landing Campground.
&&
LAT...LON 4152 9032 4148 9027 4163 8999 4169 9002
$$983
WGUS83 KDVN 281557
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
957 AM CST WED DEC 28 2016
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC095-290757-
/O.EXT.KDVN.FL.W.0067.000000T0000Z-170101T1800Z/
/MROI4.1.IC.000000T0000Z.161227T1330Z.161231T0600Z.NO/
957 AM CST WED DEC 28 2016
...Flood Warning now in effect until Saturday morning...
The Flood Warning continues for
The Iowa River at Marengo.
* Until Saturday morning.
* At 9:00 AM Wednesday the stage was 14.1 feet...and slowly falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Recent activity...River levels have decreased over the
past several hours, which may be due to the breaking up of an
ice jam. These levels are expected to stabilize then increase again
later today. Additional fluctuations of river levels around flood
stage will still be possible into Saturday due to ice action.
* Forecast...Rise to 14.6 feet Thursday evening. Fall below flood
stage Saturday morning.
* Impact...At 14.0 feet...Water affects low-lying agricultural land
along the river.
&&
LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
4187 9230
$$
ILC073-161-195-290756-
/O.EXT.KDVN.FL.W.0064.000000T0000Z-170105T0600Z/
/JOSI2.1.IC.161224T0645Z.161229T1800Z.170103T1800Z.NO/
957 AM CST WED DEC 28 2016
...Flood Warning now in effect until Tuesday...
The Flood Warning continues for
The Rock River near Joslin.
* Until Tuesday.
* At 8:45 AM Wednesday the stage was 12.5 feet...and steady.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...Rise to 12.7 feet Thursday. Fall below flood stage
Tuesday.
* Impact...At 12.5 feet...Water affects some summer cottages along
the river.
&&
LAT...LON 4152 9032 4148 9027 4163 8999 4169 9002
$$730
WGUS83 KDVN 290222
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
822 PM CST WED DEC 28 2016
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC095-290252-
/O.CAN.KDVN.FL.W.0067.000000T0000Z-170101T1800Z/
/MROI4.1.IC.000000T0000Z.161227T1330Z.000000T0000Z.NO/
822 PM CST WED DEC 28 2016
...Flood Warning is Cancelled...
The Flood Warning is cancelled for
The Iowa River at Marengo.
* At 8:00 PM Wednesday the stage was 13.8 feet...and falling.
* Flood stage is 14.0 feet.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Fall to 12.9 feet Friday morning.
* Impact...At 11.0 feet...water affects the lowest agricultural land
along the river.
&&
LAT...LON 4182 9230 4176 9197 4175 9183 4182 9183
4187 9230
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:00 AM CST, 6 hours 5 minutes earlier.
Area forecast discussion, Dec 27, 5:00 AM CST, 6 hours 5 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 500 AM CST Tue Dec 27 2016 ...AVIATION UPDATE... .SYNOPSIS... Issued at 143 AM CST Tue Dec 27 2016 The sky was clear across most of the area during the overnight hours, with the exception of far northeast Iowa and northern Illinois. Early morning temperatures were mostly in the 25 to 30 degree range. A west breeze averaged 10 to 15 mph with a few gusts around 25 mph. && .SHORT TERM...(Today and Tonight) ISSUED AT 143 AM CST Tue Dec 27 2016 Quiet weather will persist through the short term period. Expect plenty of sunshine today with a west wind at 10 to 15 mph. Afternoon high temperatures should be about 5 degrees above normal, ranging from the lows 30s along the Highway 20 corridor, to the low 40s in the far south. A surface high pressure ridge will push east across the area this afternoon and evening as winds drop off then become light from the south overnight. For tonight, expect a mostly clear sky. The lack of snow cover will help keep lows up mainly in the 20s to near 30 far south. Normal lows for the date are in the teens. .LONG TERM...(Wednesday through Monday) ISSUED AT 143 AM CST Tue Dec 27 2016 Quiet and dry conditions will be seen across the area Wednesday and Wednesday night as high pressure moves through the Midwest. Temperatures will continue to average above normal. On Thursday an upper level disturbance will move through the upper Midwest and Great Lakes. Moisture is shallow and limited with the disturbance. However, what forcing is available should be enough to generate some snow flurries and possibly some isolated snow showers across roughly the northeast half of the area Thursday afternoon. Thursday evening there may or may not be some lingering flurries across the northeast half of the area. Otherwise, expect dry conditions with temperatures near normal. Friday on... The model consensus has dry conditions from Friday through Sunday across the area. High pressure will move through the Midwest on Friday with a storm system passing well to the south on Saturday. Temperatures should average above normal. Attention then turns to late in the weekend. The overall flow pattern across the North American continues to remain favorable for storm development. Although the model spread has decreased for the next storm system, it still remains large. As a result, the probability is high that there will be changes, likely run-to-run, on the development and track of this storm system over the next three days. The DGEX/CMC global take a low from Nebraska into Minnesota anywhere from late Sunday night through Monday night. Such a track would suggest rain or a rain/snow mix. The GFS takes a low from Kansas into Wisconsin Monday/Monday night. This track would suggest snow or mixed precipitation. The ECMWF takes a low from Texas into Michigan late Sunday night and Monday while an upper level feature moves from Nebraska into Minnesota. This track suggests mixed precipitation with possibly some snow. Given these differences, the model consensus has chance pops Sunday night, likely pops Monday, and slight chance to chance pops Monday night. Precipitation goes from snow Sunday night to rain/snow or all rain on Monday and then a mix changing to all snow Monday night. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) ISSUED AT 500 AM CST Tue Dec 27 2016 MVFR clouds may briefly skirt KDBQ early this morning. Otherwise, VFR conditions through the TAF period. A west wind around 9-12kts will become southerly and diminish this evening. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...RP Kinney SHORT TERM...RP Kinney LONG TERM...08 AVIATION...RP Kinney
Hazardous weather outlook, Dec 27, 3:08 AM CST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 308 AM CST TUE DEC 27 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-280915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 308 AM CST TUE DEC 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ICE JAM FLOODING CONTINUES ON THE ROCK RIVER AT JOSLIN. ICE ACTION HAS ALSO RESULTED IN RECENT RISES TO NEAR BANKFULL ON THE IOWA RIVER AT MARENGO AND THE ENGLISH RIVER AT KALONA. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RP KINNEY
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.